Alert archive / Florida / Wind Chill Advisories in 2010

Wind Chill Advisory 13, NWS Miami, FL

February 27, 2010Palm Beach County, Florida

NWS Miami, FL issued this wind chill advisory at Feb 27, 2010, 8:40 PM EST for Palm Beach County, Florida. It took effect at Feb 28, 2010, 3:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2010, 8:40 PM EST (01:40 UTC)
In effect from
Feb 28, 2010, 3:00 AM EST
Expired
Feb 28, 2010, 6:39 AM EST
In force
4 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS42 KMFL 280140
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
840 PM EST SAT FEB 27 2010

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY...


FLZ068-168-281400-
/O.NEW.KMFL.WC.Y.0013.100228T0800Z-100228T1400Z/
METRO PALM BEACH-COASTAL PALM BEACH-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...JUPITER...WEST PALM BEACH...BOCA RATON
840 PM EST SAT FEB 27 2010

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY. 

THE COMBINATION OF EXPECTED NORTHWEST WINDS AT 10 TO 15 MPH
OVERNIGHT AND MINIMUM TEMPERATURES AROUND 40 DEGREES WILL LIKELY
RESULT IN WIND CHILL VALUES BELOW 35 DEGREES FOR THREE HOURS OR
MORE ACROSS PORTIONS OF COASTAL AND METRO PALM BEACH COUNTY. THESE
VALUES ARE MORE LIKELY TO HAPPEN FROM A FEW HOURS BEFORE DAWN TO
TO AN HOUR OR TWO AFTER SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
1 follow-up statement
549 
WWUS42 KMFL 281139
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
639 AM EST SUN FEB 28 2010

FLZ068-168-281245-
/O.CAN.KMFL.WC.Y.0013.000000T0000Z-100228T1400Z/
METRO PALM BEACH-COASTAL PALM BEACH-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...JUPITER...WEST PALM BEACH...BOCA RATON
639 AM EST SUN FEB 28 2010

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND
CHILL ADVISORY. 

THE TEMPERATURES EARLY THIS MORNING HAVE REMAINED IN THE MID 40S IN
THE METRO PALM BEACH COUNTY EARLY THIS MORNING...AND SHOULD REMAIN
IN THE 40S THROUGH 8 AM EST THIS MORNING BEFORE CLIMBING UP. THIS
WILL KEEP THE WIND CHILL READINGS ABOVE 35 DEGREES. SO THE WIND
CHILL ADVISORY HAS BEEN CANCELLED FOR METRO AND COASTAL PALM BEACH
COUNTY.

$$

BAXTER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 6:21 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Feb 27, 6:21 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EST SAT FEB 27 2010

.AVIATION...
RAIN BAND HAS CLEARED ALL TERMINALS AND SKIES SHOULD BEGIN TO
SCATTER OUT THIS EVENING. INSTABILITY SHRA OVER THE GULF WATERS
MAY MOVE ACROSS WRN AREAS AND IMPACT KAPF PERIODICALLY
OVERNIGHT...BUT EXPECT BULK OF THIS ACTIVITY TO DISSIPATE AS IT
MOVES EAST SO HAVE LEFT TAFS FROM KPBI-KMIA DRY. EXPECT CLEAR
SKIES AND GUSTY NW WINDS NEAR 20KTS TOMORROW.

/STRASSBERG

&&

.PREV DISCUSSION... /ISSUED 231 PM EST SAT FEB 27 2010/

DISCUSSION...
A DEVELOPING SURFACE LOW AND FRONTAL SYSTEM CONTINUES TO MOVE
ACROSS THE NORTHEASTERN GULF AND FLORIDA PENINSULA AND IS EXPECTED
TO QUICKLY PASS ACROSS THE REGION BY THIS EVENING AND BEGIN TO
EXIT THE REGION TONIGHT. SO FAR THERE IS NO LIGHTNING ACTIVITY
WITH THE SHOWERS WHICH IS CURRENTLY MOSTLY ACROSS THE WESTERN HALF
OF THE CWA. THE SHOWERS ARE PROBABLY MOVING ON THE ORDER OF 35
KNOTS AND ADDITIONAL SHOWERS WILL OCCUR ALONG THE EASTERN HALF OF
THE CWA THIS AFTERNOON AND EARLY EVENING AND SHOULD START TO
TAPER OFF BY 00Z SUNDAY.

AS THE SURFACE LOW STARTS TO ENTER THE WESTERN ATLANTIC THIS
EVENING THE PRESSURE GRADIENT ACROSS SOUTH FLORIDA AND REGIONAL
WATERS WILL INCREASE SUBSTANTIALLY...WITH WINDS ACROSS THE OFF
SHORE GULF AND ATLANTIC WATERS FORECAST TO BE NEAR 25 KNOTS
BETWEEN 00Z AND 06Z...WITH THE MAIN IMPACTS ACROSS THE PENINSULA
EXPECTED TO BE ACROSS THE SOUTHERN HALF OF THE CWA. AFTER 06Z SUNDAY
THE PRESSURE GRADIENT ACROSS THE AREA IS FORECAST TO BEGIN
TAPERING OFF.

THE COMBINATION OF THE INCREASED WINDS ACROSS THE PENINSULA AND
FORECAST LOWS IN THE LOWER 40S ACROSS PORTIONS OF PALM BEACH
COUNTY AND NEAR 40 IN THE NORTHWEST INTERIOR WEST OF LAKE
OKEECHOBEE COULD RESULT IN WIND CHILLS NEAR THE MID 30S BY EARLY
SUNDAY ACROSS THESE AREAS.

BY SUNDAY HIGH PRESSURE BEGINS TO BUILD ACROSS THE SOUTHEAST AND
ACROSS THE FLORIDA PENINSULA...BRINGING IN A DRY AND STABLE AIR
MASS WHICH SHOULD PERSIST THROUGH MONDAY. BY MONDAY NIGHT ANOTHER
SURFACE LOW AND ACCOMPANYING FRONTAL SYSTEM IS FORECAST TO ENTER
THE NORTHERN GULF AND WILL LIKELY BRING SOME ADDITIONAL SHOWER
ACTIVITY ACROSS SOUTH FLORIDA BY TUESDAY.

MARINE...
A GALE WATCH WAS IN EFFECT FOR THE GULF AND ATLANTIC WATERS
THIS EVENING AND TONIGHT. HOWEVER...CURRENT GUIDANCE INDICATED
SUSTAINED WINDS IN THE 25 TO 28 KNOT RANGE IN THE OFF SHORE GULF
AND ATLANTIC WATERS...SHORT OF THE CRITERIA FOR A GALE WARNING.
WHILE FREQUENT GUSTS TO GALE FORCE ALSO MEET THE CRITERIA...FOR
THIS FORECAST WILL INDICATE OCCASIONAL GUSTS TO NEAR GALE FORCE
POSSIBLE AND WILL THEREFORE NOT ISSUE THE GALE WARNING. SHOULD
NOTE THAT THE HIGHEST WINDS AND GUSTS ARE EXPECTED BETWEEN 00Z AND
06Z AND EXPECTED TO TAPER OFF THEREAFTER.

FIRE WEATHER...
AFTER THE SURFACE LOW AND TRAILING COLD FRONT ACROSS THE
REGION START TO EXIT THE REGION TONIGHT...NORTH TO NORTHWESTERLY
FLOW WILL BECOME ESTABLISHED ACROSS THE SOUTHEAST AND THE FLORIDA
PENINSULA BY SUNDAY...USHERING IN A COOL AND DRY AIR MASS WITH MINIMUM
RH'S PLUMMETING ACROSS THE PENINSULA BY SUNDAY AFTERNOON.
THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY FOR MOST OF
THE CWA...EXCEPT ALONG THE COASTAL ZONE OF COLLIER COUNTY AND
ACROSS MAINLAND MONROE COUNTY AS THE NORTHWESTERLY FLOW WILL
LIKELY BRING SOME LIMITED MOISTURE ACROSS THESE AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  43  67  44  72 / 30 -  -  10
FORT LAUDERDALE  49  68  46  72 / 30 -  -  10
MIAMI            49  69  48  73 / 20 -  -  10
NAPLES           51  66  46  71 / 10 -  -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR COASTAL BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH-
     FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
     COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-METRO BROWARD-
     METRO MIAMI DADE-METRO PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR BISCAYNE BAY-
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&

LONG TERM...60/BD
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Feb 27, 5:07 AM EST, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
507 AM EST SAT FEB 27 2010

FLZ063-066>075-168-172>174-280115-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
507 AM EST SAT FEB 27 2010

...WEATHER CONDITIONS DETERIORATING AS LOW PRESSURE SYSTEM APPROACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: STRONG SOUTHWESTERLY FLOW WILL LEAD TO A HIGH RISK OF
RIP CURRENTS ACROSS THE LOCAL GULF WATERS THIS AFTERNOON AND
EVENING.

THUNDERSTORMS: AS THE LOW PRESSURE SYSTEM APPROACHES SOUTH FLORIDA
TODAY, NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP AND
MOVE ACROSS SOUTH FLORIDA, MAINLY IN THE AFTERNOON. WIND GUSTS
NEAR 40 TO 50 MPH, BRIEF PERIODS OF HEAVY DOWNPOURS, AND
OCCASIONAL LIGHTNING STRIKES ARE CONCERNS WITH THE STORMS.

WIND: SUSTAINED WINDS WILL INCREASE RAPIDLY THIS AFTERNOON AND
EVENING TO 20-30 KNOTS ACROSS THE LOCAL WATERS AND THE LAKE
OKEECHOBEE. WIND GUSTS COULD APPROACH 50 MPH IN THE ATLANTIC AND
GULF WATERS TONIGHT.

WAVES: SEAS NEAR 6 TO 7 FEET ARE EXPECTED TODAY ACROSS THE
ATLANTIC AND GULF WATERS INCREASING TO AROUND 8 FEET TONIGHT.

TEMPERATURES: LOW TEMPERATURES TONIGHT WILL REMAIN IN THE 40S
ACROSS MOST OF SOUTH FLORIDA, BUT SOME 30S ARE EXPECTED IN THE
NORMALLY COLDER LOCATIONS NEAR THE LAKE OKEECHOBEE. WIND AT AROUND
5-8 KTS ARE EXPECTED LEADING TO POSSIBLE WIND CHILLS READINGS IN THE
LOWER 30S ACROSS THE LAKE OKEECHOBEE AREA AND METRO PALM BEACH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE
FLORIDA PENINSULA ON TUESDAY OF NEXT WEEK, POSSIBLY RESULTING IN
SEVERE WEATHER ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Feb 27, 3:10 PM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
310 PM EST SAT FEB 27 2010

FLZ067-068-070>072-168-172-272100-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
310 PM EST SAT FEB 27 2010

...BAND OF HEAVY SHOWERS MOVING ACROSS EASTERN PALM BEACH AND
BROWARD COUNTIES...

AT 310 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SHOWERS LOCATED FROM JUPITER TO A POINT 10 MILES
NORTHWEST OF PARKLAND...AND EXTENDING SOUTHWESTWARD INTO RURAL
WESTERN BROWARD COUNTY. THIS LINE WAS MOVING EASTWARD AT 30 MPH.

THIS BAND OF SHOWERS WILL AFFECT...

TAMARAC...
CORAL SPRINGS...
PARKLAND...
WHISPER WALK...
MORIKAMI PARK...
FAU SOUTH CAMPUS...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2599 8013 2600 8101 2695 8033 2696 8007
TIME...MOT...LOC 2007Z 256DEG 28KT 2638 8036

70/DD
Local storm report, Feb 27, 3:56 PM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EST SAT FEB 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND GST     POMPANO BEACH           26.23N 80.12W
02/27/2010  M52.00 MPH       BROWARD            FL   ASOS

            A THUNDERSTORM PRODUCED A WIND GUST OF 52 MPH AT POMPANO
            BEACH AIR PARK.

&&

CARACOZZA
Special weather statement, Feb 27, 4:17 PM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EST SAT FEB 27 2010

FLZ070-073>075-173-174-272215-
MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
COASTAL MIAMI-DADE COUNTY FL-
417 PM EST SAT FEB 27 2010

...BAND OF HEAVY SHOWERS MOVING ACROSS AREAS SOUTH OF ALLIGATOR
ALLEY...

AT 414 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
FORTYMILE BEND TO 7 MILES NORTH OF NORTHWEST CAPE SABLE...MOVING
EAST AT 40 MPH.

THESE STORMS WILL AFFECT...

FORTYMILE BEND...
SHARK VALLEY OBS TOWER...
MAHOGANY HAMMOCK...
DORAL...
MIAMI SPRINGS...
KENDALL...
HOMESTEAD...
BROWNSVILLE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2567 8015 2574 8017 2527 8047 2516 8073
      2528 8101 2533 8097 2529 8107 2533 8101
      2536 8107 2528 8108 2528 8117 2536 8109
      2548 8116 2592 8080 2589 8016 2576 8018
      2587 8012
TIME...MOT...LOC 2115Z 270DEG 33KT 2582 8075 2534 8116

STRASSBERG
Local storm report, Feb 27, 6:52 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
652 PM EST SAT FEB 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     NON-TSTM WND GST 8 SSE KEY BISCAYNE      25.59N 80.10W
02/27/2010  M43.00 MPH       AMZ651             FL   C-MAN STATION

            MEASURED AT FOWEY ROCKS IN BAND OF HEAVY SHOWERS.

&&

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:02 PM ESTSpecial Marine WarningMFL28 min
Feb 28, 2:41 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Palm Beach5 hr
Feb 28, 4:24 AM ESTSmall Craft Advisory for Hazardous SeasMFL9 hr
Feb 28, 4:25 AM ESTRed Flag WarningMFLBroward, Miami-Dade, Monroe, Palm Beach15 hr
Feb 28, 1:20 PM ESTSmall Craft AdvisoryMFL9 hr

Nearby

Wind Chill Advisories in Florida, 2010Every wind chill advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.